What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 28, 12:08 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 28, 12:08 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
108 PM CDT Wed Mar 28 2018
.AVIATION...
For the 28/18Z TAF period, an active terminal forecast period is
expected to continue through Thursday morning as widespread shwrs
and scattered tstms are affecting all sites with a stalled bndry
draped across the region. MVFR/IFR cigs and vsbys will dominate
with occasional LIFR conditions during periods of heavy rainfall.
Winds will vary widely due to the front wavering back northward
this afternoon so have trended winds more variable this evening
into the overnight period. Convection will gradually begin to
taper off from NW to SE very late in this period with low cigs
lingering all the way through the conclusion of this TAF cycle at
29/18Z. Improving conditions will come afterward later on Thursday
afternoon.
/19/
&&
.PREV DISCUSSION... /issued 1219 PM CDT Wed Mar 28 2018/
DISCUSSION...
Zone update just sent to account for TOR Watch #22 just issued for
portions of Deep E TX and much of Ncntrl LA through 02Z. No other
changes needed attm.
15
PREV DISCUSSION... /issued 1123 AM CDT Wed Mar 28 2018/
DISCUSSION...
The morning sfc analysis indicates that the weak cold front has
been reinforced SE to near a LFK, to N of a Many, to N of IER, to
near MLU line as of 16Z. Starting to see deeper convection develop
along the front over the Ern sections of Ncntrl LA where limited
diurnal heating has resulted in MUCapes climbing to near 500 J/Kg,
but our primary focus is to our SW where convection continues to
gradually intensify over Scntrl and SE TX in a better zone of
Sfc based instability along the front. The storms there have begun
to bow out near UTS, with the Hi res progs suggesting that weak
sfc cyclogenesis will develop along the front this afternoon,
enhancing sfc convergence at a time where the SSWrly LLJ increases
to 40-50kts. Thus, believe the best svr threat this
afternoon/evening will be over Lower E TX and the Srn/Ern sections
of Ncntrl LA but low confidence precludes mention in the forecast
attm.
However, our primary concern remains the threat for locally
heavy rainfall, as the enhanced low level convergence and the
increased diffluence aloft along and ahead of the bndry where PW's
range from 1.5-1.8 inches should result in widespread 3-6+ inch
QPF amounts, with some of the high res progs suggesting an axis of
7-8" totals over Deep E TX and the Srn/Ern sections of Ncntrl LA.
QPF amounts farther N across extreme NE TX/SE OK/portions of SW AR
will be considerably lower, given that the best forcing will remain
farther S. Thus, have cancelled the Flash Flood Watch for those areas.
Did also adjust pops higher based on the hi res guidance which quickly
expands the convection along the front E into much of Ncntrl LA this
afternoon. Also lowered max temps N of the front as the periods of
-RA and limited heating should not allow for temps to warm only
but several more degrees from the 16Z obs. The remainder of the
forecast looks on track.
Zone update already out...grids will be available shortly.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 60 75 51 / 100 90 30 10
MLU 75 63 75 51 / 100 100 60 10
DEQ 66 55 70 44 / 90 50 30 10
TXK 64 56 71 48 / 100 60 30 10
ELD 67 59 72 46 / 100 90 30 10
TYR 68 56 73 50 / 100 50 10 10
GGG 67 58 74 50 / 100 70 20 10
LFK 70 61 78 53 / 100 90 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for ARZ060-061-
071>073.
LA...Flash Flood Watch through Thursday morning for LAZ001>006-
010>014-017>022.
OK...None.
TX...Flash Flood Watch through Thursday morning for TXZ126-136>138-
149>153-165>167.
&&
19/15Hazardous weather outlook, Mar 28, 11:09 AM CST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1209 PM CDT Wed Mar 28 2018
ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ126-136>138-
149>153-165>167-291100-
Hempstead-Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster-
Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-
Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Marion-Smith-
Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
1209 PM CDT Wed Mar 28 2018
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Showers and thunderstorms will continue to develop and spread east
northeast across much of Lower East Texas, North Louisiana, and
Southcentral Arkansas this afternoon and tonight, along and north
of a weak cold front that will linger over Deep East Texas and
Northcentral Louisiana. Some of these storms may be severe this
afternoon and evening, with damaging winds, small hail, and
isolated tornadoes possible. The primary threat however will be
the threat for locally heavy rainfall and flash flooding, as
widespread rainfall amounts of three to six inches are likely
through tonight, with isolated higher amounts in excess of seven
inches possible. The flash flood threat will diminish late tonight
as the showers and thunderstorms diminish from west to east.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Isolated to scattered showers and a few thunderstorms will be
possible Sunday through Tuesday across East Texas, North
Louisiana, and Southcentral Arkansas, but no hazardous weather is
expected.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency managers, skywarn networks, and amateur
radio operators, may be needed this afternoon and tonight for
reports of severe weather and flash flooding.
ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124-125-291100-
Sevier-Howard-Little River-Miller-McCurtain-Red River-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
1209 PM CDT Wed Mar 28 2018
This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Periods of showers, and possibly a few isolated thunderstorms,
will continue this afternoon across extreme Northeast Texas,
Southeast Oklahoma, and Southwest Arkansas before diminishing from
west to east late in the day. However, the threat for hazardous
weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Isolated to scattered showers and a few thunderstorms will be
possible Saturday night through Tuesday across Southeast Oklahoma,
Southwest Arkansas, and extreme Northeast Texas, but no hazardous
weather is expected.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency managers, skywarn networks, and amateur
radio operators, should not be needed this afternoon and tonight.
15
In the hours before
Local storm report, Mar 28, 11:37 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 PM CDT WED MAR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM NON-TSTM WND DMG 1 ESE MOUNT ENTERPRISE 31.90N 94.67W
03/28/2018 RUSK TX EMERGENCY MNGR
TREES REPORTED DOWN ON CR 3196, WINDS EST AT
35 MPH, GROUND SATURATED.
&&
25Special weather statement, Mar 28, 12:13 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
113 PM CDT WED MAR 28 2018
LAZ010-011-017-018-TXZ153-281900-
De Soto LA-Natchitoches LA-Red River LA-Sabine LA-Shelby TX-
113 PM CDT WED MAR 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE SOTO...CENTRAL RED
RIVER...WEST CENTRAL NATCHITOCHES...NORTHWESTERN SABINE PARISHES IN
NORTHWESTERN LOUISIANA AND NORTHEASTERN SHELBY COUNTIES UNTIL 200 PM
CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Converse, or 19 miles southwest of Mansfield, moving
northeast at 50 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Mansfield, Coushatta, Converse, Allen, Oak Grove, Pleasant Hill,
Huxley, South Mansfield, Noble, Edgefield, Powhatan, Stanley, Carmel,
Lake End, Evelyn, Grand Bayou, Hanna, Loggy Bayou, Pelican and
Crichton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 900 PM CDT for northwestern
Louisiana...and eastern Texas.
LAT...LON 3163 9388 3190 9406 3220 9342 3186 9319
TIME...MOT...LOC 1812Z 240DEG 45KT 3178 9384
19
Special weather statement, Mar 28, 12:29 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
129 PM CDT WED MAR 28 2018
LAZ017-TXZ153-166-167-281915-
Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
129 PM CDT WED MAR 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SABINE PARISH...
SOUTHEASTERN SHELBY...NORTHEASTERN SAN AUGUSTINE AND CENTRAL SABINE
COUNTIES UNTIL 215 PM CDT...
At 128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosevine, or 23 miles southeast of Center, moving northeast at 40
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Milam, Many, San Augustine, Zwolle, Hemphill, Rosevine, Macune,
Florien, Noble, Fisher, Denning, Sexton, Belmont, Bronson, Negreet,
Toledo Bend Reservoir North and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Toledo Bend, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
A tornado watch remains in effect until 900 PM CDT for northwestern
Louisiana...and eastern Texas.
LAT...LON 3123 9419 3150 9426 3179 9344 3144 9344
TIME...MOT...LOC 1828Z 243DEG 36KT 3151 9395
19
Special weather statement, Mar 28, 12:56 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
156 PM CDT WED MAR 28 2018
LAZ010>012-017-018-281945-
De Soto LA-Bienville LA-Natchitoches LA-Red River LA-Sabine LA-
156 PM CDT WED MAR 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...RED
RIVER...NORTHWESTERN NATCHITOCHES...BIENVILLE AND NORTH CENTRAL
SABINE PARISHES UNTIL 245 PM CDT...
At 156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ringgold, or 24 miles south of Minden, moving northeast at 60 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Arcadia, Coushatta, Ringgold, Pleasant Hill, Martin, Goldonna, Hall
Summit, Saline, Lucky, Ashland, Castor, Edgefield, Bienville,
Jamestown, Bryceland, Mount Lebanon, Carmel, Lake End, Grand Bayou
and Hanna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 900 PM CDT for north central
and northwestern Louisiana.
LAT...LON 3173 9363 3217 9363 3224 9351 3224 9342
3228 9341 3229 9342 3259 9292 3259 9288
3215 9288 3215 9294 3203 9289
TIME...MOT...LOC 1853Z 224DEG 51KT 3227 9332
19Special weather statement, Mar 28, 1:14 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
214 PM CDT WED MAR 28 2018
LAZ017-018-282000-
Natchitoches LA-Sabine LA-
214 PM CDT WED MAR 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATCHITOCHES AND
NORTHEASTERN SABINE PARISHES UNTIL 300 PM CDT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Many, or 23 miles west of Natchitoches, moving
northeast at 45 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Natchitoches, Many, Zwolle, Campti, Allen, Provencal, Natchez,
Clarence, Robeline, Powhatan, Grand Ecore, Belmont, Clear Lake,
Bermuda, Marthaville, Hagewood and St. Maurice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 900 PM CDT for north central
and northwestern Louisiana.
LAT...LON 3175 9366 3198 9297 3167 9297 3150 9366
TIME...MOT...LOC 1913Z 247DEG 38KT 3171 9349
19
Special weather statement, Mar 28, 1:42 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
242 PM CDT WED MAR 28 2018
LAZ011>013-018-019-282030-
Winn LA-Bienville LA-Natchitoches LA-Red River LA-Jackson LA-
242 PM CDT WED MAR 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...EASTERN RED
RIVER...NORTHWESTERN NATCHITOCHES...SOUTHEASTERN BIENVILLE AND
NORTHWESTERN WINN PARISHES UNTIL 330 PM CDT...
At 240 PM CDT, Doppler radar was tracking a line of strong
thunderstorms 8 miles northwest of Campti, or 17 miles north of
Natchitoches, moving northeast at 60 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Jonesboro, Coushatta, Martin, Hodge, Goldonna, North Hodge, Dodson,
Hall Summit, East Hodge, Saline, Lucky, Ashland, Castor, Edgefield,
Bienville, Quitman, Lake End, Womack, Friendship and Liberty Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 900 PM CDT for north central
and northwestern Louisiana.
LAT...LON 3185 9336 3193 9335 3204 9335 3218 9338
3245 9262 3210 9257
TIME...MOT...LOC 1940Z 232DEG 52KT 3201 9317
19